Jump to content

Search the Community

Showing results for tags 'SSRI Discontinuation Syndrome'.

  • Search By Tags

    Type tags separated by commas.
  • Search By Author

Content Type


Forums

  • Support
    • Read This First
    • Introductions and updates
    • Success stories: Recovery from psychiatric drug withdrawal
    • Tapering
    • Symptoms and self-care
    • Finding meaning
  • Members only
  • Current events
    • Events, actions, controversies
    • In the media
    • From journals and scientific sources

Find results in...

Find results that contain...


Date Created

  • Start

    End


Last Updated

  • Start

    End


Filter by number of...

Found 1 result

  1. Here is my prescription history, or what I remember of it and where I'm at now. I don't remember most of the meds I've been put on, but I do remember being put on Paxil by my PCP when I was 19 after going through unbearable depression, or what I thought was unbearable at that time. I was not given any other recommendations, such as seeing a psychologist or LCSW. At 19 years old, I thought my Doctor knows best and I should do what my Doctor tells me. Once I met my husband about 4 years later, I decided to try something else due to a lack of libido, which I had been struggling with before my husband. My PCP prescribed me Zoloft and I had a terrible reaction to that. I was manic; crying and laughing at the same time. My emotions were in overdrive. I can't remember the two or three other scripts I tried, but they weren't good either. Finally, Lexapro worked better. Then, when money was tight I went back to my PCP to see about being put on a generic for Lexapro. There was no generic for Lexapro but she told me the generic for Celexa, Citalopram would be comparable to the Lexapro. I went on that and it worked, but I still had no libido. But, after going through so many pills and the bad episode with Zoloft, I didn't want to experiment anymore. About 5 years later, when life has been good and my husband and I are looking to have a baby, I do not want to be on meds if I get pregnant. I have been wanting to get off meds well before thinking about having a baby, but wanting a child has kicked this in gear. Other than antidepressants, I live a fairly holistic life. I avoid Tylenol, advil or any over the counter drugs. I eat mostly a plant based diet, with the occasional treat if we are somewhere that does not offer plant based choices. I have been off Citalopram for about 3 months now, but am convinced I am still going through withdrawal despite seeing my psychiatrist who has weaned me off slowly. I took even slower than the Dr advised because I was scared to go through what I went through on Zoloft. I was taking 20mg and I followed a cycle of 20/15 each day for one month, 15 for a whole month, 15/10 for one month, 10 for one month, 10/5 for another month, 5 the next month, 5/nothing for the next and eventually nothing. Throughout the weaning off, I had tingly fingers, these jolts in my head, that I later found out through research were brain zaps. Up until last week, which had been 3 months off of Citalopram, I was getting dizzy spells. When driving a few times, I had to pull over because my vision was like looking into a fun house mirror and my head would spin. I am also experiencing extreme anxiety like I have never had before in my life. I was vomiting and feeling like the world was caving in around me and having issues breathing before going to work everyday or when I had a presentation at work. I work in sales and having this debilitating anxiety is not acceptable in my line of work. I am scared I won't keep up and lose my job in the state I am right now. I needed to get back on track fast before things spun out of control. I saw my Psychiatrist on Thursday and I told him about the extensive research my husband and I have done on SSRI Discontinuation Syndrome and my Dr was quick to shut me down and tell me that wasn't it because I've been off my meds for 3 months now. My Psychiatrist gave me a prescription for 0.5 mg of Clonazepam with instructions to take ¼ to 1 tablet twice a day as needed for anxiety. I took a ¼ once each day on Thursday and Friday. I immediately stopped after that because I hated the way I felt. I felt drowsy, sleepy, lethargic and unambitious. This cannot happen with my job in sales where I have to create my own work and leads. I also had issues driving; I felt like the road was curving or weaving where it does not. Luckily, this was happening on my way home where I knew the roads so well that I was able to remember how the roads actually go. After this drive home on Friday, I knew I could not continue taking the Clonazepam. It is Sunday now and I have no idea what to do. Do I go back to the Doctor to try a different benzodiazepine or have it on hand just in case my anxiety gets bad or do I try to continue being off any meds? I really don’t want to be on anything, but I also know it has been very difficult to function and I don’t want to lose my job because I can’t function. My plan of attack for the week is to try to get through the week with no meds and try using breathing techniques, relaxation method and worry beads when I feel an anxiety attack coming on. I am going to look up meditation techniques on You Tube to see if I can find some meditations to calm my mind before bed and in the morning before work. I want to get through this without meds. I am worried the period of time I have been on meds might have done permanent damage. I have an appointment to see an integrative health specialist on Valentine's Day and I hope he has some insight and orders tests that can tell me more about what's going on in my head and with my body. As a side note - ethically, should I officially break up with my Psychiatrist if I don't want to see him anymore? Like write him a letter or tell him when I go to my follow up visit in 3 weeks?
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy